Press "Enter" to skip to content

Death potentially linked to recalled microdosing treats being investigated

Last Updated 2 weeks by Amnon J. Jobi | Amnon Front Page

The Food and Drug Administration revealed a death investigation, potentially linked to products marketed as ‘microdosing’ treats, is underway.

Diamond Shruumz Brand Microdosing Chocolate Bars, Infused Cones and Micro-Dose and Mega-Dose/Extreme Gummies were recalled in late June because they could contain muscimol, a psychoactive compound found in some mushrooms.

Related story: Warnings issued on morel mushroom consumption as foraging season arrives

Other News:   VP Kamala Harris delivers keynote for Delta Sigma Theta Social Action Luncheon

The FDA warns that muscimol could cause similar symptoms observed in people who reported feeling ill after eating the Diamond Shruumz products, including seizures, central nervous system depression (including loss of consciousness, confusion and sleepiness), agitation, abnormal heart rates, hyper/hypotension, nausea and vomiting.

In addition to the one death, 48 people in 24 states have reported falling ill after eating the products.

Related story: Experts weigh in on microdosing psychedelic mushrooms

Other News:   Judge orders Chinese drug cartel pay Akron family $18 million for son's death

Diamond Shruumz sells its products online and in retail locations, such as smoke and vape shops, across the country. Retailers have been asked to pull the recalled products from store shelves.

“Consumers should check their homes and discard these products or return them to the company for a refund,” the FDA says.

For those experiencing signs of illness, the FDA recommends that they contact their health care provider or call the Poison Center at 1-800-222-1222.

Other News:   Pro-Ceasefire Demonstrators Overrun Capitol Hill Demanding End to Israel-Hamas Conflict

Be First to Comment

Leave a Reply

Your email address will not be published. Required fields are marked *